Topamax for appetite suppression

Common Questions and Answers about Topamax for appetite suppression

topamax

i take recently started taking <span style = 'background-color: #dae8f4'>Topamax</span> after a friend who is also a chronic migriane sufferer urged me to do so. it has dramatically improved her quality of life. all of the side effects for her seemed to be early on and mild such as appetite suppression, very mild forgetfulness-like cant think of the word type thing. it stopped the headaches almost immediately. i have also done very well.
I was prescribed <span style = 'background-color: #dae8f4'>Topamax</span> along with an <span style = 'background-color: #dae8f4'>appetite</span> suppressant (Adipex) <span style = 'background-color: #dae8f4'>for</span> weight loss a bit over a year ago and stopped taking them after two and a half months. I did not lose all of the weight I had wanted to, but most of it. I had gained 55 pounds while on Paxil over the course of two and a half years. By taking a combination of the two medicines, I lost 22 pounds the first month, 10 pounds the second month, and 8 pounds the first half of the third month.
I've been on <span style = 'background-color: #dae8f4'>Topamax</span> <span style = 'background-color: #dae8f4'>for</span> about a year now at 75mg x 2 day i can put up with most of the side effects but the last few weeks i've been getting hair loss. i did not know this was one of the side effects of Topamax and the only way i found out was by going on the web , i think we should get told more about this side effect of Topamax it's not nice seeing your hair washing away every time you want to wash your hair.
I have been on <span style = 'background-color: #dae8f4'>Topamax</span> <span style = 'background-color: #dae8f4'>for</span> 2.5 years now <span style = 'background-color: #dae8f4'>for</span> Seasonal Affective Disorder(SAD). The current dose is 400mg <span style = 'background-color: #dae8f4'>for</span> more than half that time. Many years ago I was on Lithium and gained 200lbs during the 6 year period that I was taking it. But after I went off the drug and went to a natural regimen, found that my body would not allow me to lose any substantial amount of weight without gaining it back. I carried this weight for 15 years.
Does anyone know of anything besides <span style = 'background-color: #dae8f4'>Topamax</span> or Phetermine <span style = 'background-color: #dae8f4'>for</span> weightloss...I hve tried phetermine but have heard of Topomax and am currently checking into it for weightloss...the side effects seem pretty scary tho...
He is happy and content, sleeps well, and eats well (battling a bit with <span style = 'background-color: #dae8f4'>appetite</span> <span style = 'background-color: #dae8f4'>suppression</span> from <span style = 'background-color: #dae8f4'>Topamax</span> but he has a g-tube so we use that to top up if he isn't drinking enough). His prognosis is poor, especially in developing Lennox-Gastaut. Are we doing everything we can to prevent this? Does the fact that he responds so well to the AEDs mean he may be more likely not to develop LGS? Does stimulating the brain via therapy help to heal it and keep it busy so seizures are reduced?
I would try just taking 30 mg of cymbalta <span style = 'background-color: #dae8f4'>for</span> 2 months and it didn't work, so I tried 60 mg of cymbalta <span style = 'background-color: #dae8f4'>for</span> 2 months and it didn't work, so they tried me on 120 mg of cymbalta for 2 months and it still didn't work. (That is just one of the examples that I've tried every dose available and tried it many times). Alot of these medications I've been on four or five times and even mixed with other drugs. After awhile, wouldn't someone assume that the anxiety, depression, etc...
Call your doctor and get a prescription sleep aid. There's Ambien and there are benzodiazapines like Xanax, Ativan, etc., that will put you right out. Just be careful using them because they're also addictive. My experience has been that doctors readily prescribe these drugs for insomnia. They usually don't give you a hard time like they sometimes do with opiates.
I started with Topamax and it was amazing as I had an average of 3 migraines per week. The problem with <span style = 'background-color: #dae8f4'>Topamax</span> was <span style = 'background-color: #dae8f4'>appetite</span> <span style = 'background-color: #dae8f4'>suppression</span>. I lost just over 70 pounds on it and even forcing myself to eat wasn't enough to prevent further weight loss. I then tried depakote and it was just the opposite for me. I gained weight extremely fast and was alway hungry which led me to propranolol LA. I haven't had any side effects while taking it and can manage my weight easily.
I just got my first month prescription <span style = 'background-color: #dae8f4'>for</span> phentermine. My weight is 175 and im hoping to lose at least 30 lbs by may 20 <span style = 'background-color: #dae8f4'>for</span> our caribbean vacation. Should i start my pills the same day i start shot? also should i buy or take a water pll?
Can anyone give me an idea of how long it usually takes <span style = 'background-color: #dae8f4'>for</span> your metabolism to recalibrate after stopping Effexor and/or Lexapro? I've gained significant weight while on these drugs (despite an intense exercise program and careful diet). My nutritionist and MD told me that the drugs likely altered my metabolism, but no one can tell me how long it will take to correct that. Most frustrating, I've noticed that since I stopped taking both, my weight gain has accelerated.
It seems to help some of my symptoms, but I still wonder if I'm too far along <span style = 'background-color: #dae8f4'>for</span> it to make a big change. It is prescribed <span style = 'background-color: #dae8f4'>for</span> PPMS and has shown some positive results in slowing down the progression of MS. I just take it a day at a time and pray for good things. I try not to let my health consume my every waking moment, but as is human nature, I long for a dx, as much for validation as for peace of mind.
MedHelp Health Answers